Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Patch of white heads below knee cap. Wear a patellar stabilizing brace for football. What could it be?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2010
Answered : 5910 Questions
Question
Hello,
I have a patch of white heads about a 1/2 square inch below my knee cap. They don't ooze. I also where a patellar stabilizing brace for football. Any ideas what it could be?
Thanks,
XXXX
Posted Tue, 5 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 28 minutes later
Brief Answer:
Folliculitis

Detailed Answer:
Hello,
Thanks for the query.

You might have developed folliculitis.
These are superficial bacterial infections and are usually painless.

Treatment is with topical antibiotics like mupirocine ointment.

However it will be better if you can upload a photograph of the lesions.
This will help me in giving a closer diagnosis and I can suggest you the best possible line of treatment.

Let me know if you have any other doubt.

Wishing you a good health.
Thank you

Above answer was peer-reviewed by
 
Follow-up: Patch of white heads below knee cap. Wear a patellar stabilizing brace for football. What could it be? 4 minutes later
They dont itch, but there is a white head on the middle of my knee yet I think it is unrelated. I have a benza-clin script if that will work.
 
 
Answered by Dr. Rahul Kumar 5 minutes later
Brief Answer:
It is folliculitis

Detailed Answer:
Hello,
Thanks for the photograph.
Yes it is folliculitis.
Dont worry it is a mild thing.
Yes you can apply benza-clin. It is a combination of benzoyl peroxide and clindamycin.
This combination has good anti bacterial effect.
You will recover within a week.

Apply the cream twice daily.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Patch of white heads below knee cap. Wear a patellar stabilizing brace for football. What could it be? 3 minutes later
Ok, this is definately caused from a new knee brace Ih ave been wearing for the past week. What should I do about the brace, and how can I prevent it from happening again. Thank you for the quick response.
 
 
Answered by Dr. Rahul Kumar 5 minutes later
Brief Answer:
Details below

Detailed Answer:
Hello XXXXXXX
You can apply a cushion inside the brace also apply a talcum powder and then wear brace.
This will reduce the friction and also absorb moisture, preventing further bacterial infection.
Feel free to ask any other doubt.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor